Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    changing from dilantin to keppra
    avatar
    deerhuntingcountryboy posted:
    been on 300mg dilantin 10years now seizure free. do to bone density changed to keppra last night. woke this morning feeling tired and dizzy and num. will this go away. dont like the feeling at all.
     
    avatar
    saxofone1 responded:
    Hi deerhunter,

    The dizziness and tiredness that you are experiencing are quite common in regards to Keppra(and our other anti-seizure meds). These feelings should pass once the body accepts this switch.

    Are you being totally removed from Dilantin? If so, is this a sudden elimination or a weaning off? Your feelings could also be the result of the two meds counter-acting against each other.

    Are you keeping a notebook about these feelings? Also, during a switch/elimination period, seizure activity can occur. The body is simply reacting to the absence/lower dosage of the one being removed.

    If these feelings persist or get stronger, talk with doc immediately. I was on a med that had me feeling this way for two years. I hated it!!!! It made me feel unsafe about leaving home until that morning dosage was slept off.

    You've been on Dilantin for a long time. This is a big change for you, physically and emotionally. Hang in there and give this change some time to see if these feeling subside. Do stay on the alert for anything unusual(double vision, bladder control, poor concentration, etc)

    I have been taking Keppra since the 90s. I currently take Keppra XR along with oxcarbazepine(trileptal).

    Wish you the best ,
    angie
     
    avatar
    dancer86442 responded:
    I agree w/ Angie. We have info about what to note during your Titration period. Chek under Tips on the rite. Clik See All for Journal Info. Second Page I think. It is Highly Recommended that you Eat Nutritiously, too. It can Help diminish side effects &/or even eliminate some.

    I have had 4 Bone Density tests. They fluctuate. Bad, Improved, bad, improved. I went off my Advair cuz, it, to depletes Calcium. I am awaiting my nxt Bone Density test & results B4 making the decision to come off my Phenobarbital. 25 yrs seizure control & I am reluctant to get back on the med merrygoround. But, Will if Need Be!

    Keep us Posted. Know we care. HUGS!

    Love Candi
     
    avatar
    deerhuntingcountryboy replied to saxofone1's response:
    thank you for the response. i had to stop taking keppra. i could not work taking it and i did have a bad seizure two days after. im going back to doctor wed to figure out something diff. heve not felt the same since seizure will talk later thank you
     
    avatar
    dancer86442 replied to deerhuntingcountryboy's response:
    Deer,

    Were you Told, that it takes 4-6 weeks for you to adjust to meds & for them to reach a 'therapeutic' level in your system. Break thru seizures are Common during the Transition Period. Are you Still weaning off the Dilantin?

    There are over 24 meds for Epilepsy in the US. Trial & Error is the name of the Game. If you feel Keppra Isn't rite for you, then hopefully your DR will prescribe a New Drug that You can Tolerate. AND Hopefully, it will Work. But, Please give it Time! Time & Patience!

    Love Candi


    Helpful Tips

    Journals posted by Meetz
    Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
    Was this Helpful?
    34 of 44 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center